Thunderstorm Wind, Jefferson
- When
- June 28, 12:53 PM CST
- Where
- Jefferson County, Hoover
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 33.320, -86.820
A few small trees were blown down.
Afternoon heating lead to several severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Afternoon heating lead to several severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 28, 11:40 AM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1240 PM CDT THU JUN 28 2007 .UPDATE...18Z AVIATION. && .DISCUSSION... MID LEVEL MOISTURE AXIS SETTING UP SOUTHWEST TO NORTHEAST FROM NEAR LIVINGSTON TO CENTRE. LATEST SATELLITE IMAGERY INDICATES BEST INSTABILITY NEAR THIS ZONE OF MOISTURE. BEST MOISTURE CONVERGENCE AND LAPSE RATES FROM NEAR SELMA TO BIRMINGHAM TO CENTRE. TOWERING CUMULUS FIELD BEGINNING TO DEVELOP IN THIS ZONE. WILL ADJUST THE BEST POPS FROM NEAR SELMA TO TCL/BHM TO CENTRE AND NORTHWEST. POPS WILL BE KEPT NEAR CLIMATOLOGY...30-40 PERCENT...WITH ISOLATED FAR SOUTHWEST AND SOUTHEAST WHERE DRIER AIR ALOFT EXIST. RAIN COVERAGE LOOKS TO BE VERY SIMILAR TO YESTERDAY. STORMS AND THEIR OUTFLOWS SHOULD EXHIBIT A SLOW NORTHWARD PROPAGATION IF ANY AT ALL...DUE TO LIGHT BOUNDARY LAYER WINDS. AFTER EXAMINING THE LOCAL AREA MODEL SOUNDINGS...WILL INCREASE WET MICROBURST POTENTIAL TO MODERATE THIS AFTERNOON. A FEW WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE ALONG WITH SMALL HAIL AND DEADLY LIGHTNING. ALSO INCREASED HIGHS JUST A TAD IN SOME LOCATIONS AS LACK OF CLOUD COVER AS PUSHED THE TREND A DEGREE OR TWO ABOVE YESTERDAYS. HIGHS GENERALLY 90 TO 95 AREAWIDE. 75 PREVIOUS DISCUSSION...TODAY THROUGH SUNDAY NIGHT. AS EXPECTED...MOST OF THE CONVECTION YESTERDAY OCCURRED ACROSS AREAS ALONG AND WEST OF I-65...NEAR MID LEVEL MOISTURE GRADIENT CAUSED BY DRIER AIR ADVECTING IN FROM GEORGIA. THIS GRADIENT AXIS WILL LIKELY SHIFT A LITTLE WESTWARD AND NORTHWARD TODAY AND BECOME MORE EAST TO WEST ORIENTED. THIS WOULD PUT NORTHERN COUNTIES IN FAVORED AREA FOR AFTERNOON CONVECTION...AND POPS ADJUSTED TO REFLECT THIS SCENARIO. THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS AND DISSIPATE WITH LOSS OF DAYTIME HEATING. CONFIDENCE IN FAVORED RAIN AREA ON FRIDAY IS MORE DIFFICULT. WEAK LOW LEVEL THERMAL GRADIENT ACROSS TENNESSEE SHOULD BE FOCUS FOR THUNDERSTORMS ACROSS EXTREME NORTH ALABAMA...BUT NOT SURE IF THIS ACTIVITY WILL AFFECT OUR NORTHERN COUNTIES AS STEERING FLOW IS WESTERLY. THERE IS ALSO A POSSIBILITY OF A LOW LEVEL CONVERGENCE BOUNDARY SETTING UP BETWEEN BIRMINGHAM AND MONTGOMERY...WHICH MAY ALSO BE FOCUS FOR AFTERNOON CONVECTION. FOR NOW...WILL KEEP HIGHEST POPS OVER NORTHERN COUNTIES AND WAIT FOR LATER MODELS RUNS. EXPECT MORE ACTIVITY FRIDAY EVENING THAN PREVIOUS EVENINGS...DUE TO WEAK UPPER TROF AXIS MOVING INTO NORTH ALABAMA. MODELS ARE STRUGGLING WITH RAINFALL AMOUNTS ON SATURDAY. BASED ON MOISTURE AND PRESENCE OF MID LEVEL TROF AXIS...THIS WOULD APPEAR TO BE FAVORABLE INGREDIENTS FOR THUNDERSTORMS...BUT MODEL RAINFALL OUTPUT AND MOS POPS ARE ON THE LOW SIDE. MAIN CULPRIT FOR LOW POPS MAY BE FACT THAT WIND FLOW FROM SURFACE THRU 700MB IS NORTH OR NORTHWEST...AND THERE IS NOT MUCH IF ANY LEVELS OF CONVERGENCE. DO NOT WANT TO FLIP FLOP ON POPS FOR SATURDAY SO WILL LEAVE RAIN CHANCES AS IS FOR NOW. MODELS HAVE BACKED OF MID LEVEL DRYING TREND ACROSS CENTRAL ALABAMA ON SUNDAY...BUT STILL EXPECT CONVECTION TO DEVELOP SOUTH OF I-20 BY THE TIME AFTERNOON HEATING GETS CONVECTION GOING. BASED ON LOW LEVEL THICKNESS VALUES...MOS HIGHS SEEM TOO COOL MOST DAYS AND KEPT HIGHS CLOSE TO CURRENT VALUES. 58/ROSE LONG TERM...MONDAY THROUGH WEDNESDAY. A FEW SLIGHT CHANGES WERE DONE TO THE EXTENDED PORTION OF THE FORECAST. LONG RANGE MODELS CONTINUE TO INDICATE THAT A WEAK FRONT WILL MOVE ACROSS THE FORECAST AREA EARLY NEXT WEEK. EARLIER RUNS HAD THE FRONT PUSHING ACROSS THE ENTIRE CWA...WHILE CURRENT MODELS MOVE THE FRONT MUCH SLOWER. THIS WILL AFFECT TEMPERATURES AND RAIN CHANCES THROUGH THE PERIOD. TAKEN ALL THESE NEW SCENARIOS...WENT AHEAD AND TWEAKED TEMPERATURES AND POPS. BASICALLY TOOK A BLEND OF THE MEXMOS AND ENSEMBLE MOS DATA. I DO NOT THINK THAT TEMPERATURES WILL DROP AS LOW AS WHAT THE MEX SHOWS. BLENDING IT WITH A WARMER ENSEMBLE SEEMS TO BE A BETTER FIT. RAIN WISE...INCREASED POPS SLIGHTLY TO REFLECT THE CHANGE IN THE MODEL. HOPEFULLY THIS SOLUTION WILL PAN OUT. EVERY LITTLE COUNTS WHEN IT COMES TO RAIN. 10/ARM && .AVIATION...18Z TAF DISCUSSION. AFTERNOON THUNDERSTORMS WILL MOST LIKELY AFFECT NORTHERN TERMINALS TCL/BHM/EET/ANB DUE TO BEST MOISTURE/INSTABILITY/AND CONVERGENCE. THESE THUNDERSTORMS WILL GENERALLY BE THE PULSE TYPE...LASTING NO MORE THAN ONE HOUR AT ANY PARTICULAR LOCATION. OVERALL CLOUD BASES WILL BE AROUND 060 THIS AFTERNOON...REMAINING VFR. UNDER THE STORMS...ISOLATED SPOTS WILL EXPERIENCE BRIEF CEILINGS AROUND 025. HZ/BR WILL FORM TOWARD SUNRISE DROPPING VIS INTO MVFR RANGE FOR A FEW HOURS AT THE NORMALLY SUSCEPTIBLE LOCATIONS. WINDS IN THE LOWER LAYERS OF THE ATMOSPHERE REMAIN LIGHT AND VARIABLE...THEREFORE NO GENERAL DIRECTION WAS MENTION AND SET AT VRB05KT. 75 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 103 PM CDT THU JUN 28 2007 ALZ011>015-017>050-291130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 103 PM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 75
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 129 PM CDT THU JUN 28 2007 ALZ017-281900- BLOUNT- 129 PM CDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 200 PM CDT... ...THIS INCLUDES THE CITY OF ONEONTA... AT 124 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES SOUTH OF ONEONTA...STATIONARY. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 139 PM CDT THU JUN 28 2007 ALZ015-281915- WALKER- 139 PM CDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 215 PM CDT... ... AT 137 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CARBON HILL...STATIONARY. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 17
The Birmingham radar (KBMX), 17 km away, was scanning. The volume nearest the first event began at 18:54 UTC.
4 thunderstorm wind. Local standard time, as filed.
A few small trees were blown down.
A few trees and branches were blown down, a fence was damaged, and a building had minor roof damage.
Scattered tree damage was reported all around Pell City, at least one of which fell onto a house. The roof of a junior high school, and a nearby city services building, both received damage. The batting cage at a high school ball field was blown into a fence, damaging about 100 feet of the fence. Several storage sheds in a home improvement store were blown down an embankment and heavily damaged.
The doors to the city hall and fire department buildings were damaged, a gymnasium suffered roof damage, and numerous trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45336, 45337, 45333, 45335.